Alert archive / Nebraska / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 62, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 24, 2021, 12:40 AM CDT for 4 counties in Nebraska. It was in force for 50 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2021, 12:40 AM CDT (05:40 UTC)
- Expired
- Jun 24, 2021, 1:30 AM CDT
- In force
- 50 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 75.0 mph
Counties Antelope County, NE, Boone County, NE, Madison County, NE, Platte County, NE
The radar
The Omaha radar (KOAX), 137 km from the middle of the area, began a volume at 05:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 12:55 AM CDT | TSTM WND GST 84 | 4 Nw Albion, NE | AWOS STATION KBVN ALBION AIRPORT. |
| Jun 24, 1:00 AM CDT | TSTM WND DMG | Newman Grove, NE | SEVERAL TREES DOWN. |
| Jun 24, 1:00 AM CDT | TSTM WND GST 61 | 6 Ne Primrose, NE | MEASURED ON PERSONAL WEATHER STATION. |
| Jun 24, 1:05 AM CDT | TSTM WND GST 62 | 6 Sw Newman Grove, NE | MEASURED ON PERSONAL WEATHER STATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 10:37 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.7 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2039 J/kg
- Mixed-layer CIN
- -306 J/kg
- Mixed-layer LCL
- 1664 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 168 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
702
WUUS53 KOAX 240540
SVROAX
NEC003-011-119-141-240630-
/O.NEW.KOAX.SV.W.0062.210624T0540Z-210624T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Omaha/Valley Nebraska
1240 AM CDT Thu Jun 24 2021
The National Weather Service in Omaha has issued a
* Severe Thunderstorm Warning for...
Southern Madison County in northeastern Nebraska...
Northwestern Platte County in northeastern Nebraska...
Southern Antelope County in northeastern Nebraska...
Boone County in northeastern Nebraska...
* Until 130 AM CDT.
* At 1239 AM CDT, a severe thunderstorm was located 10 miles
northeast of Bartlett, or 35 miles south of O'neill, moving
southeast at 45 mph.
HAZARD...75 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Elgin, Petersburg, Newman Grove and Lindsay.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Omaha.
&&
LAT...LON 4212 9830 4195 9740 4152 9770 4153 9774
4152 9780 4153 9788 4151 9789 4151 9796
4170 9829
TIME...MOT...LOC 0539Z 294DEG 40KT 4198 9841
HAIL...0.75IN
WIND...75MPH
$$
Nicolaisen1 follow-up statement
644
WWUS53 KOAX 240606
SVSOAX
Severe Weather Statement
National Weather Service Omaha/Valley Nebraska
106 AM CDT Thu Jun 24 2021
NEC003-011-119-141-240630-
/O.CON.KOAX.SV.W.0062.000000T0000Z-210624T0630Z/
Madison NE-Platte NE-Antelope NE-Boone NE-
106 AM CDT Thu Jun 24 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR SOUTHERN MADISON...NORTHWESTERN PLATTE...SOUTHERN ANTELOPE AND
BOONE COUNTIES...
At 105 AM CDT, a severe thunderstorm was located over Petersburg, or
34 miles west of Norfolk, moving southeast at 45 mph.
This is a very dangerous storm.
HAZARD...80 mph wind gusts and penny size hail.
SOURCE...A 84 mph gust was reported at the Albion Airport at
12:55AM.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be heavily damaged. Expect
considerable damage to roofs, windows, and vehicles.
Extensive tree damage and power outages are likely.
Locations impacted include...
Albion, Newman Grove, St. Edward, Elgin, Petersburg, Lindsay, Loretto
and The Highway 14 And 56 Junction.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
This is an EXTREMELY DANGEROUS SITUATION with tornado like wind
speeds expected. Mobile homes and high profile vehicles are
especially susceptible to winds of this magnitude and may be
overturned. For your protection move to an interior room on the
lowest floor of a building. This storm has the potential to cause
serious injury and significant property damage.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Omaha.
&&
LAT...LON 4212 9830 4195 9740 4152 9770 4153 9774
4152 9780 4153 9788 4151 9789 4151 9796
4170 9829
TIME...MOT...LOC 0605Z 294DEG 40KT 4186 9806
HAIL...0.75IN
WIND...80MPH
$$
NicolaisenWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 12:06 AM CDT, 34 minutes earlier.
Area forecast discussion, Jun 24, 12:06 AM CDT, 34 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 1206 AM CDT Thu Jun 24 2021 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 257 PM CDT Wed Jun 23 2021 A look at mid-level water vapor imagery this afternoon shows the axis of the mid-level ridge over the Rocky Mountain front range, with heights building across the Central Plains. Shortwave impulses are ejecting out from the desert southwest and are rounding the top of the ridge towards the general area. Surface troughing was analyzed from west-central South Dakota extending southward through western Nebraska and into western Kansas. This surface trough is expected to serve as an initiation point for storms this afternoon as the aforementioned shortwave impulses pass over. A large storm complex is expected to organize and the propagate ESE through eastern Nebraska and southwestern Iowa this evening into the overnight hours. Surface-based CAPE values over 3500 J/kg are expected ahead of the complex, with robust capping of around -300 J/kg in eastern Nebraska. While the capping looks to be strong, the well organized nature of the MCS that is expected to develop should be able to overcome that inhibition or ignite storms above it. The best time currently looks to be from 11 PM tonight through 4 AM Thursday, with wind gusts up to 60 to 75 mph possible alongside 1" hail. Most of the activity is expected to move into eastern Nebraska and western Iowa from the west after 10 PM tonight. Thursday through Saturday storm chances are expected to continue, as a surface front is expected to push northward from Kansas to near the NE/KS border and become stationary, serving as a rather stagnant focus for storm activity. With above-average precipitable water values in place over the are for that period of time, areas where consistent rain is expected could see some risk for flooding. That risk will be somewhat mitigated by the recent lack of moisture and vigorous crop growth, but will remain nonetheless. Sunday and Monday look to give the area a brief reprieve from rain and storm chances, and highs are expected to be in the lower 80's. Going further into the work week, high pressure is expected to build into place across the central CONUS, as the majority of the storm activity across the nation is directed towards the southern and eastern CONUS. && .AVIATION...(For the 06Z TAFS through 06Z Thursday night) Issued at 1206 AM CDT Thu Jun 24 2021 An evolving MCS over northeast NE is expected to track southeast through the area overnight, affecting all three terminal locations. Wind gusts of 40-50 kt will be possible with the passage of the storms, as will temporary MVFR ceilings and visibilities. Another round of thunderstorms could impact KLNK and KOMA on Thursday evening. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Petersen AVIATION...Mead
Hazardous weather outlook, Jun 23, 9:16 PM CDT, 3 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 916 PM CDT Wed Jun 23 2021 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241630- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 916 PM CDT Wed Jun 23 2021 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Thursday A complex of thunderstorms is expected to move into the area from the west late tonight. The primary hazard will be wind gusts of up to 60 to 75 mph and up to 1" hail. Another round of strong to severe storms will arrive late Thursday afternoon and evening, with the best chance for severe weather along and south of I-80. Hail and damaging winds will be the primary concerns. .DAYS TWO THROUGH SEVEN...Thursday night through Wednesday Severe storms capable of large hail and damaging winds will continue to be possible Thursday evening into Thursday night. Specific details regarding the timing and location of the storms remains uncertain, however the best chance appears to be along and south of I-80. Another round of strong storms could occur on Friday afternoon and evening with non-severe-storm chances extending into this weekend. .SPOTTER INFORMATION STATEMENT... Spotter reports of any hail or wind damage are appreciated.
In the hours before
Local storm report, Jun 24, 12:23 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1223 AM CDT THU JUN 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM TSTM WND DMG NELIGH 42.14N 98.03W
06/24/2021 ANTELOPE NE LAW ENFORCEMENT
MULTIPLE REPORTS OF TREES DOWN IN TOWN.
UNKNOWN SIZE AT THIS TIME.
&&
TSNThe office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 11:27 PM CDT | Severe Thunderstorm Warning | OAX | Antelope, Knox, Madison, Pierce | 48 min |
| Jun 24, 12:12 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Madison, Pierce, Stanton, Wayne | 48 min |
| Jun 24, 12:58 AM CDT | Severe Thunderstorm Warning | OAX | Antelope, Boone, Colfax, Cuming, Madison, Pierce and 3 more | 47 min |
| Jun 24, 1:11 AM CDT | Tornado Warning | OAX | Madison, Stanton | 34 min |
| Jun 24, 1:22 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Madison and 5 more | 23 min |
| Jun 24, 1:41 AM CDT | Tornado Warning | OAX | Colfax, Cuming, Dodge, Stanton | 34 min |
| Jun 24, 1:43 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Butler, Colfax, Cuming, Dodge, Douglas and 7 more | 47 min |
| Jun 24, 1:55 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Colfax, Dodge, Lancaster, Saunders, Seward | 50 min |
| Jun 24, 2:15 AM CDT | Severe Thunderstorm Warning | OAX | Burt, Cass, Dodge, Douglas, Sarpy, Saunders and 2 more | 60 min |
| Jun 24, 2:24 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Jefferson, Lancaster, Otoe, Saline and 1 more | 51 min |
| Jun 24, 2:51 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe, Sarpy | 39 min |
| Jun 24, 2:54 AM CDT | Severe Thunderstorm Warning | OAX | Cass, Gage, Johnson, Lancaster, Otoe, Sarpy | 36 min |
| Jun 24, 3:17 AM CDT | Severe Thunderstorm Warning | OAX | Johnson, Nemaha, Otoe, Pawnee, Richardson | 58 min |
| Jun 24, 2:23 PM CDT | Flash Flood Watch | OAX | Cass, Gage, Jefferson, Johnson, Lancaster, Nemaha and 4 more | 37 hr |
| Jun 24, 5:10 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Lancaster, Otoe | 40 min |
| Jun 24, 5:34 PM CDT | Flash Flood Warning | OAX | Cass, Lancaster, Otoe | 4 hr |
| Jun 24, 5:35 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Jefferson, Saline, Seward | 40 min |
| Jun 24, 5:43 PM CDT | Tornado Warning | OAX | Otoe | 47 min |
| Jun 24, 5:51 PM CDT | Severe Thunderstorm Warning | OAX | Cass, Sarpy, Saunders | 54 min |
| Jun 24, 5:55 PM CDT | Severe Thunderstorm Warning | OAX | Lancaster, Saline, Seward | 50 min |
| Jun 24, 6:07 PM CDT | Tornado Warning | OAX | Otoe | 38 min |
| Jun 24, 6:12 PM CDT | Flash Flood Warning | OAX | Pawnee, Richardson | 8 hr |
| Jun 24, 6:12 PM CDT | Severe Thunderstorm Warning | OAX | Gage, Lancaster, Saline, Seward | 48 min |
| Jun 24, 6:16 PM CDT | Special Weather Statement | OAX | Douglas | 89 min |
| Jun 24, 6:28 PM CDT | Severe Thunderstorm Warning | OAX | Richardson | 47 min |
| Jun 24, 6:32 PM CDT | Flash Flood Warning | OAX | Cass | 3 hr |
| Jun 24, 6:34 PM CDT | Tornado Warning | OAX | Richardson | 41 min |
| Jun 24, 6:43 PM CDT | Severe Thunderstorm Warning | OAX | Otoe | 47 min |
| Jun 24, 6:48 PM CDT | Flash Flood Warning | OAX | Saline, Seward | 3 hr |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.